Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 102, NWS Buffalo, NY

December 19, 2009

NWS Buffalo, NY issued this small craft advisory at Dec 19, 2009, 3:06 AM EST. It took effect at Dec 19, 2009, 11:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2009, 3:06 AM EST (08:06 UTC)
In effect from
Dec 19, 2009, 11:00 AM EST
Expired
Dec 20, 2009, 9:58 AM EST
In force
23 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WHUS71 KBUF 190806
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
306 AM EST SAT DEC 19 2009

...BRISK NORTHEASTERLIES ON LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST
TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS
SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON
LAKE ONTARIO BY MIDDAY TODAY...CONTINUING THROUGH TONIGHT BEFORE
SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON
SUNDAY.


LOZ042>044-191615-
/O.NEW.KBUF.SC.Y.0102.091219T1600Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
306 AM EST SAT DEC 19 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM
EST SUNDAY. 

LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST
TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS
SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON
LAKE ONTARIO BY MIDDAY TODAY...CONTINUING THROUGH TONIGHT BEFORE
SLOWLY SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
5 follow-up statements
403 
WHUS71 KBUF 191455
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EST SAT DEC 19 2009

...BRISK NORTHEASTERLIES ON LAKE ONTARIO TODAY AND TONIGHT...

.LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST
TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS
SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON
LAKE ONTARIO...CONTINUING THROUGH TONIGHT BEFORE SLOWLY SUBSIDING
AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY.

LOZ042>044-192300-
/O.CON.KBUF.SC.Y.0102.091219T1600Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
955 AM EST SAT DEC 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

LOW PRESSURE WILL DEEPEN AS IT MOVES UP OFF THE ATLANTIC COAST
TODAY THROUGH SUNDAY. NORTHEAST WINDS ON THE PERIPHERY OF THIS
SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES OF OVER 4 FEET ON
LAKE ONTARIO TODAY...CONTINUING THROUGH TONIGHT BEFORE SLOWLY
SUBSIDING AS WINDS BACK TO NORTHWEST AND DIMINISH ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
710 
WHUS71 KBUF 192050
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST SAT DEC 19 2009

...BRISK NORTHEASTERLIES ON LAKE ONTARIO TONIGHT...

.LOW PRESSURE WILL DEEPEN AS IT MOVES FROM JUST OFF THE MID ATLANTIC
COAST OUT TO SEA TONIGHT THROUGH SUNDAY. NORTHEAST WINDS ON THE
PERIPHERY OF THIS SYSTEM WILL INCREASE ENOUGH TO RESULT IN WAVES
OF OVER 4 FEET ON LAKE ONTARIO...CONTINUING THROUGH TONIGHT BEFORE
SLOWLY SUBSIDING AS WINDS BACK TO NORTH AND THEN NORTHWEST AND
DIMINISH ON SUNDAY.

LOZ042>044-200500-
/O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
350 PM EST SAT DEC 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

NORTHEAST WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES ALONG
THE SOUTH SHORE OF LAKE ONTARIO TONIGHT. WINDS WILL BACK TO THE
NORTH THEN NORTHWEST ON SUNDAY AND DIMINISH...ALLOWING WAVES TO
DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
453 
WHUS71 KBUF 200257
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 PM EST SAT DEC 19 2009

...BRISK NORTHEASTERLIES ON LAKE ONTARIO TONIGHT...

.LOW PRESSURE WILL DEEPEN AS IT MOVES FROM JUST OFF THE MID
ATLANTIC COAST OUT TO SEA TONIGHT THROUGH SUNDAY. NORTHEAST WINDS
ON THE BACKSIDE OF THIS SYSTEM WILL PRODUCE WAVES IN EXCESS OF 4
FEET ON LAKE ONTARIO OVERNIGHT...THEN WILL BACK TO NORTHWEST AND
DIMINISH ON SUNDAY...ALLOWING WAVES TO SUBSIDE.

LOZ042>044-201100-
/O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
957 PM EST SAT DEC 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. 

NORTHEAST WINDS WILL CONTINUE TO PRODUCE 4 TO 6 FOOT WAVES ALONG
THE SOUTH SHORE OF LAKE ONTARIO OVERNIGHT. WINDS WILL THEN BACK
TO THE NORTHWEST ON SUNDAY AND DIMINISH...ALLOWING WAVES TO DROP
BELOW SMALL CRAFT ADVISORY CRITERIA BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
771 
WHUS71 KBUF 200822
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EST SUN DEC 20 2009

...DIMINISHING NORTHERLIES ON LAKE ONTARIO TODAY...

.NORTHERLIES WILL CONTINUE TO DIMINISH TODAY AS THEY BACK TO
NORTHWEST AS DEEP LOW PRESSURE MOVES OFF THE ATLANTIC COAST. WAVES
WILL SUBSIDE TO BELOW 4 FEET BY THIS AFTERNOON. 

LOZ042>044-201600-
/O.CON.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
322 AM EST SUN DEC 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

NORTHERLIES WILL CONTINUE TO DIMINISH TODAY AS THEY BACK TO
NORTHWEST AS DEEP LOW PRESSURE MOVES OFF THE ATLANTIC COAST. WAVES
WILL SUBSIDE TO BELOW 4 FEET BY THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
008 
WHUS71 KBUF 201458
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EST SUN DEC 20 2009



LOZ043-044-202300-
/O.CAN.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/
/O.NEW.KBUF.SC.Y.0103.091220T2200Z-091221T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
958 AM EST SUN DEC 20 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-201600-
/O.CAN.KBUF.SC.Y.0102.000000T0000Z-091220T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
958 AM EST SUN DEC 20 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 11:34 PM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 18, 11:34 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1134 PM EST FRI DEC 18 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED NORTH OF NEW YORK STATE WILL REMAIN NEARLY
STATIONARY THROUGH SUNDAY.  A WEAK AREA OF LOW PRESSURE IS FORECAST
TO MOVE INTO THE LOWER LAKES MONDAY AND BRING A CHANCE FOR SNOW
SHOWERS. ANOTHER SYSTEM MAY IMPACT THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
03Z UPDATE...BASED ON RECENT SATELLITE IMAGERY WHICH SHOWS THE
EDGE OF THE MID AND HIGH CLOUDS JUST A LITTLE FURTHER NORTH THAN
PREVIOUSLY FORECAST...HAVE RAISED SKY COVER SLIGHTLY IN MOST AREAS
FOR THE REST OF THE NIGHT...WHILE MAINTAINING A FAIRLY SHARP SW-NE
GRADIENT IN CLOUD COVER ACROSS THE AREA. ALSO...BASED ON UPSTREAM RADAR
TRENDS WHICH SHOW THE PCPN FIELD ASSOCIATED WITH THE COASTAL LOW
INTO SOUTHERN PA AND ADVANCING ONLY SLOWLY TO THE NORTH...HAVE
DELAYED ANY POPS NEAR THE PA BORDER UNTIL LATE TONIGHT. OTHERWISE...
JUST SOME MINOR COSMETIC TWEAKS NEEDED HERE AND THERE. THE FULL
EARLY AFTERNOON NEAR TERM DISCUSSION FOLLOWS...

19Z SURFACE ANALYSIS SHOWING A RIDGE OF HIGH PRESSURE EXTENDING FROM
QUEBEC TO SOUTHERN NEW ENGLAND. THIS HIGH WILL REMAIN IN PLACE
TONIGHT ACROSS THE EASTERN PORTION OF THE CWA BEFORE PULLING BACK ON
SATURDAY AS A STRONG LOW MOVES OFF THE MID ATLANTIC COAST. THIS WILL
KEEP A GENERAL NORTHEAST FLOW ACROSS THE CWA...WITH MOST IF NOT ALL
OF THE REAL WEATHER IMPACTS FROM THE COASTAL LOW REMAINING WELL
SOUTH AND EAST OF THE CWA.

EXPECT VARYING AMOUNTS OF MID/HIGH CLOUD TO OCCASIONALLY PUSH INTO
WESTERN NY...WITH THE THICKEST CLOUD COVER OVER THE WESTERN SOUTHERN
TIER THROUGH SATURDAY MORNING. THROUGH THE COURSE OF THE DAY
SATURDAY THICKER MID LEVEL CLOUDS SHOULD ADVANCE NORTH ACROSS THE
CWA WITH MOST LOCATIONS BECOMING MOSTLY CLOUDY BY LATER IN THE
AFTERNOON. LATEST GFS BRINGS SOME LIGHT QPF INTO THE SOUTHERN TIER
LATER TONIGHT AND SATURDAY MORNING...WHILE THE NAM MAINTAINS A
SHARPER GRADIENT TO THE NORTHERN EDGE OF THE PRECIP SHIELD OVER
PENNSYLVANIA. ABOUT 40 PERCENT OF SREF MEMBERS BRING MEASURABLE QPF
JUST NORTH OF THE STATE LINE DURING THIS PERIOD. IT WAS DIFFICULT TO
FIND ANY MEANINGFUL FORCING MECHANISM TO SUPPORT THIS IDEA...WITH
THE ONLY APPARENT FEATURE A WEAKENING BAND OF 700-500MB STRETCHING
DEFORMATION AND PVA LIFTING NORTH ON THE 12Z GFS. FOR NOW HAVE JUST
INCLUDED A LOW CHANCE POP ALONG THE NY/PA BORDER FOR LATER TONIGHT
AND SATURDAY TO COVER THE POTENTIAL. IF PRECIP DOES GET THAT FAR
NORTH AMOUNTS WILL BE MINIMAL WITH AN INCH OR LESS.

AS FAR AS TEMPERATURES GO...HAD TO MAKE SOME MAJOR ADJUSTMENTS TO
PREVIOUS FORECAST. ACROSS WESTERN NY...EXPECT ENOUGH MID/HIGH CLOUDS
TO KEEP TEMPS UP IN THE MID TEENS FROM THE NIAGARA FRONTIER INTO THE
SOUTHERN TIER. FROM ROCHESTER EAST HOWEVER MAINLY CLEAR SKIES AND
LIGHT WINDS WILL AGAIN ALLOW FOR STRONG RADIATIONAL COOLING...
ESPECIALLY IN AREAS WITH FRESH SNOWPACK. IN ROCHESTER AND THE
NORTHERN FINGER LAKES SEE NO REASON WHY TEMPS WILL NOT DROP INTO THE
SINGLE DIGITS AGAIN...ALTHOUGH WITH A LITTLE MORE GRADIENT PROBABLY
NOT QUITE AS COLD AS LAST NIGHT. EAST OF LAKE ONTARIO CLEAR SKIES
WILL ALLOW TEMPS TO DROP BELOW ZERO AGAIN...WITH 10 TO 20 BELOW
LIKELY ON THE TUG HILL WHERE DEEPER SNOWPACK EXISTS. CASE IN
POINT...HIGHMARKET WAS 24 BELOW THIS MORNING.

TEMPS WILL RECOVER ON SATURDAY...BUT STILL A LITTLE BELOW AVERAGE
WITH HIGHS IN THE MID TO UPPER 20S ACROSS WESTERN NY...MID 20S
AROUND ROCHESTER AND UPPER TEENS TO LOW 20S ACROSS THE NORTH
COUNTRY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
WITH A RIDGE IN PLACE FOR SATURDAY NIGHT AND SUNDAY...THERE ARE FEW
CONCERNS WITH THE FORECAST EXCEPT FOR THE EXTENT OF CLOUD COVER.
THE 12Z NAM CONTINUES TO SHOW LOW LEVEL MOISTURE TRAPPED IN AN
NORTHERLY UPSLOPE FLOW...ALTHOUGH LESS SO THAN OLDER RUNS.  IT ALSO
SHOWS PLENTY OF MID TO UPPER LEVEL MOISTURE.  SO FOLLOWING THE NAM
IT LOOKS CLOUDY AND COOL.  THE GFS ON THE OTHER HAND HAS MUCH LESS
MOISTURE IN THE PROFILE...ALTHOUGH IT TOO HAS SOME MID TO UPPER
LEVEL MOISTURE WRAPPING AROUND THE MASSIVE SYSTEM THAT WILL BE
MOVING NORTHEASTWARD OFF THE NEW ENGLAND COAST.  WILL LEAN ON THE
CLOUDY SIDE WITH EITHER LOW LEVEL CLOUD COVER DUE TO MESOSCALE
EFFECTS OR MID OR HIGH CLOUD COVER BLOWING OFF THE COASTAL STORM.

THE NEXT SYSTEM IS CURRENTLY AN UPPER LEVEL CIRCULATION NEAR
ANCHORAGE WHICH HAS REMAINED NEARLY STATIONARY FOR THE PAST 24+
HOURS.  THIS SYSTEM WILL BEGIN TO MOVE TO THE SOUTHEAST TONIGHT AND
BE NEAR OR NORTH OF LAKE SUPERIOR BY MONDAY.  THE NAM AND GFS HANDLE
THIS DIFFERENTLY...WITH THE NAM BRINGING IT ACROSS THE STATE DURING
THE DAY...WHILE THE GFS KEEPS IT MUCH FURTHER TO THE NORTH.  NOT
SURE WHY THE GFS IS SO FAR TO THE NORTH.  THE INDIVIDUAL MEMBERS
SHOW THAT THE GFS IS AN OUTLIER IN THIS PATTERN...ALTHOUGH NONE ARE
AS PROGRESSIVE AS THE NAM.  WILL LEAN TOWARD THE NAM AND
SREF...BRINGING IN A CHANCE FOR A GENERAL OR WEAKLY LAKE ENHANCED
SNOW EVENT FOR MONDAY ALBEIT WITH RELATIVELY LOW CONFIDENCE ON BOTH
TIMING AN PROBABILITY OF MEASURABLE PRECIPITATION.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ABUNDANT MID LEVEL MOISTURE SHOULD BE HANGING AROUND TUESDAY AND
WEDNESDAY FOR PRIMARILY CLOUDY SKIES AND LITTLE TEMPERATURE
VARIATION...BUT LOW TO NO CHANCE OF PRECIPITATION WITH A RIDGE IN
PLACE.

THE NEXT CONCERN IS FOR THE DEVELOPMENT OF A CHRISTMAS EVE DAY
AND/OR CHRISTMAS DAY STORM /THURSDAY THROUGH FRIDAY/.  AN UPPER
LEVEL FEATURE SHOULD BE IN THE INTERMOUNTAIN REGION OF THE US BY
TUESDAY MORNING.  THE RESULTANT SURFACE LOW SHOULD BEGIN TO DEVELOP
TOWARD WEDNESDAY AND BEGIN MOVING TO THE NORTHEAST...BUT WHERE?
CURRENT SATELLITE IMAGERY OVER THE PACIFIC SHOWS A VERY COMPLICATED
FLOW PATTERN...WITH A STRONG JET EAST OF JAPAN FORCING TWO SYSTEMS
WHILE ANOTHER OCCLUDED SYSTEM IS FURTHER DOWNSTREAM.  THESE THREE
FEATURES WILL INTERACT WITH EACH OTHER OVER THE NEXT SEVERAL DAYS IN
WAYS THAT ARE NOT OFTEN ADEQUATELY MODELED OVER THE DATA-SPARSE
PACIFIC OCEAN.

FOR NOW WILL LEAN TOWARD THE TYPICALLY MORE RELIABLE  ECMWF AT THIS
TIME RANGE...WHICH BRINGS THE STRONGEST CYCLOGENESIS OVER TO THE MID
MISSISSIPPI VALLEY BEFORE OCCLUDING THE SYSTEM AND MOVING IT ACROSS
NY LATE FRIDAY OR EARLY SATURDAY.  THIS WOULD CHANGE THE
PRECIPITATION TYPE FROM SNOW TO RAIN DURING THE END OF THE WEEK BUT
WITH TEMPERATURES SLOWLY COOLING WITH TIME AFTER THE LOW MOVES TO
THE EAST/NORTHEAST...SETTING UP THE POSSIBILITY OF A LAKE EFFECT
EVENT FOR THE WEEKEND.  HOWEVER UPPER LEVEL FLOW SETUP /WITH THE LOW
CENTER OVERHEAD OR TO THE SOUTH/ DOES NOT FAVOR A GOOD EVENT OVER
LAKE ERIE...BUT WITH AN EVENTUAL RESPONSE OFF OF LAKE ONTARIO.
THATS GETTING WAY...WAY AHEAD OF OURSELVES THOUGH...

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE TO DOMINATE THROUGH 06Z SUNDAY UNDER
SLOWLY INCREASING AMOUNTS OF MID AND HIGH CLOUDINESS. THE VAST
MAJORITY OF ANY SNOW ASSOCIATED WITH THE DEVELOPING EAST COAST
SYSTEM WILL REMAIN SOUTH OF THE AREA THROUGH THE PERIOD...THOUGH A
FEW LIGHT SNOW SHOWERS COULD GET CLOSE TO THE NY-PA BORDER
OVERNIGHT AND SATURDAY. AS FOR THE WINDS...THOSE WILL SLOWLY BACK
FROM EAST TO NORTH WHILE REMAINING AT 10 KNOTS OR LESS.

OUTLOOK...
SUNDAY...MAINLY VFR.
MONDAY...MVFR/IFR WITH A CHANCE OF SNOW...MAINLY ACROSS WESTERN NY.
TUESDAY AND WEDNESDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE WILL KEEP WINDS AND WAVES BELOW SMALL CRAFT ADVISORY
CONDITIONS THROUGH MOST OF SATURDAY...ALTHOUGH INCREASING NORTHEAST
WINDS AHEAD OF AN EAST COAST LOW WILL LIKELY CAUSE WAVES TO BUILD TO
MORE SIGNIFICANT HEIGHTS ALONG THE SOUTH SHORES OF LAKE ONTARIO FROM
SATURDAY AFTERNOON INTO PART OF SUNDAY. THE HIGHER WAVES ON LAKE
ERIE ARE EXPECTED TO IMPACT THE CENTRAL AND WESTERN NEARSHORES OF
THE LAKE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...HITCHCOCK/JJR
MARINE...ZAFF
Hazardous weather outlook, Dec 18, 5:15 AM EST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
515 AM EST FRI DEC 18 2009

NYZ001>008-010>014-019>021-085-191015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
515 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
515 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.